Alert archive / Georgia / River Flood Warnings in 2020

River Flood Warning 151, NWS Atlanta, GA

February 11, 2020Catoosa County, Georgia

NWS Atlanta, GA issued this river flood warning at Feb 11, 2020, 9:08 AM EST for Catoosa County, Georgia. It was in force for 10 hr.

The area

The outline as issued.

The facts

Issued
Feb 11, 2020, 9:08 AM EST (14:08 UTC)
Expired
Feb 11, 2020, 6:42 PM EST
In force
10 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

County Catoosa County, GA

The radar

The Northeast Alabama radar (KHTX), 86 km from the middle of the area, began a volume at 14:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point South Chickamauga Creek at Ringgold (SCKG1). The gauge peaked at 15.71 ft at Feb 11, 2020, 1:00 PM EST.

actionminormoderate102002/1102/12
Action stage
12 ft
Minor stage
15 ft
Moderate stage
28 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03566700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

719 
WGUS42 KFFC 111408
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
908 AM EST Tue Feb 11 2020

...The National Weather Service in Peachtree City has issued a Flood 
Warning for the following rivers in Georgia...

  South Chickamauga Creek near Ringgold affecting Catoosa County


.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.

The latest stage data was furnished in cooperation with the United 
States Geological Survey.

&&

GAC047-120407-
/O.NEW.KFFC.FL.W.0151.200211T1408Z-000000T0000Z/
/SCKG1.1.ER.200211T1340Z.200211T1340Z.000000T0000Z.NO/
908 AM EST Tue Feb 11 2020

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The South Chickamauga Creek near Ringgold.
* From this morning until further notice.
* At 8 AM Tuesday the stage was 14.7 feet...and rising.
* Flood stage is 15 feet.
* At 15 feet...Flood stage is reached. Minor flooding begins 
  in the woodlands and fields along the creek upstream and 
  downstream from the gage on the U.S. Highway 41 or Nashville
  Street bridge. The flood water will expand to inundate the 
  entire area under the bridge. Minor flooding of the natural 
  floodplain will also occur upstream of the gage between 
  Interstate 75 and U.S. Highway 41 or Nashville Street.

&&

LAT...LON 3500 8520 3499 8509 3490 8509 3486 8510
      3487 8515 3494 8515             

$$
2 follow-up statements
572 
WGUS82 KFFC 111823
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
123 PM EST Tue Feb 11 2020

...The Flood Warning continues for the following rivers in Georgia...
  South Chickamauga Creek near Ringgold affecting Catoosa County 

  West Chickamauga Creek near Fort Oglethorpe affecting Catoosa and 
  Hamilton Counties 

  Lookout Creek near New England affecting Dade and Hamilton 
  Counties 


GAC047-120823-
/O.CON.KFFC.FL.W.0151.000000T0000Z-000000T0000Z/
/SCKG1.1.ER.200211T1340Z.200211T1715Z.000000T0000Z.NO/
123 PM EST Tue Feb 11 2020

The Flood Warning continues for
  The South Chickamauga Creek near Ringgold.
* Until further notice.
* At 1 PM Tuesday the stage was 15.7 feet...and steady.
* Minor flooding will continue.
* Flood stage is 15 feet.
* At 15 feet...Flood stage is reached. Minor flooding 
  begins in the woodlands and fields along the creek 
  upstream and downstream from the gage on the U.S. 
  Highway 41 or Nashville Street bridge. The flood 
  water will expand to inundate the entire area under 
  the bridge. Minor flooding of the natural floodplain 
  will also occur upstream of the gage between Interstate 
  75 and U.S. Highway 41 or Nashville Street.
  

&&

LAT...LON 3500 8520 3499 8509 3490 8509 3486 8510
      3487 8515 3494 8515             

$$

GAC047-TNC065-120823-
/O.CON.KFFC.FL.W.0135.200212T0600Z-200212T1800Z/
/WCKG1.1.ER.200212T0600Z.200212T0600Z.200212T1200Z.UU/
123 PM EST Tue Feb 11 2020

The Flood Warning continues for
  The West Chickamauga Creek near Fort Oglethorpe.
* From after midnight tomorrow until Wednesday afternoon.
* At 1 PM Tuesday the stage was 10.5 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 11 feet.
* Forecast to rise to flood stage by after midnight and stay around 11.0
  feet through early Wednesday morning. The river will fall below flood
  stage later Wednesday morning. 
* At 11 feet...Flood Stage is reached. Minor flooding begins of 
  woodlands and fields near the creek upstream and downstream from 
  the gage on the Georgia Highway 146 or Cloud Springs Road bridge. 
  Minor flooding of the creek can also be expected further downstream
  as it crosses the Tennessee border into the south East Ridge area.

&&

LAT...LON 3492 8526 3500 8523 3499 8516 3486 8524


$$

GAC083-TNC065-120823-
/O.CON.KFFC.FL.W.0132.000000T0000Z-200214T0800Z/
/ENGG1.1.ER.200210T2218Z.200211T1445Z.200214T0200Z.NO/
123 PM EST Tue Feb 11 2020

The Flood Warning continues for
  The Lookout Creek near New England.
* From Thursday morning until late Thursday night.
* At 1 PM Tuesday the stage was 14.4 feet...and falling.
* Minor flooding will continue.
* Flood stage is 12 feet.
* The river will continue to fall to below flood stage by Thursday 
  before midnight.
* At 15 feet...Minor flooding continues to expand along Sells Lane 
  in Trenton...Mason Road near Rising Fawn...and Creek Road near New 
  England. These roads and other roads with creeks flowing into 
  Lookout Creek will flood causing the roads to be closed. The water 
  will be a few feet deep on portions of these roads. Also minor 
  flooding will continue to expand downstream as the creek crosses 
  the Tennessee border into the Tiftona area.


&&

LAT...LON 3503 8539 3502 8533 3484 8545 3471 8549
      3473 8556 3487 8553             

$$
431 
WGUS82 KFFC 112342
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
642 PM EST Tue Feb 11 2020

...The Flood Warning is cancelled for the following rivers in 
Georgia...
 
  South Chickamauga Creek near Ringgold affecting Catoosa County

 
GAC047-120012-
/O.CAN.KFFC.FL.W.0151.000000T0000Z-200211T2342Z/
/SCKG1.1.ER.200211T1340Z.200211T1815Z.200211T2140Z.NO/
642 PM EST Tue Feb 11 2020

The Flood Warning is cancelled for
  The South Chickamauga Creek near Ringgold.
* This takes effect immediately.
* At 5 PM Tuesday the stage was 14.6 feet...and falling.
* Flood stage is 15 feet.
* The creek will continue to fall.
  

&&

LAT...LON 3500 8520 3499 8509 3490 8509 3486 8510
      3487 8515 3494 8515             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Feb 11, 6:00 AM EST, 3 hours 8 minutes earlier.

Area forecast discussion, Feb 11, 6:00 AM EST, 3 hours 8 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Peachtree City GA
600 AM EST Tue Feb 11 2020

.UPDATE FOR AVIATION

PREV DISCUSSION... /Issued 323 AM EST Tue Feb 11 2020/

SHORT TERM /Today through Wednesday/...
A slow moving cold front will move into the area today before stalling
across central tonight into Wednesday. Abundant moisture is currently
targeting N GA with moderate to heavy rain. The heaviest rain will move off
into the Carolinas today as the front moves into the area. Some instability
associated with the front could cause a few strong to severe thunderstorms
later today and this afternoon.

Rain chances will diminish late today and tonight but increase
some on Wednesday, most so for N GA, as the stationary front drifts north.
Rain amounts will be light for Wednesday.

BDL

LONG TERM /Wednesday Night through Monday/...
SW flow aloft will continue through the end of the week. A mid level
trough is expected to swing through the SE states late Friday/early
Saturday with a brief period of NW flow aloft expected. There are
some slight timing differences between the ECMWF and GFS and the
ECMWF is a little further south with the stronger shortwave energy.
The NW flow really doesn't last long before going zonal by mid
Saturday/early Sunday. The flow should remain zonal for the
remainder of the long term period. Both the GFS and ECMWF indicate a
shear axis dropping south within the flow early next week, with the
ECMWF a little faster.

The CWA remains within the warm sector Wednesday night with a cold
front approaching from the west. The cold front is expected to move
through the area later Wednesday into early Thursday. Models seem to
have backed off a bit on the surface instability a bit for Wednesday
night and Thursday, but the shear remains high. So, with the low
CAPE/high shear environment, it's likely a QLCS type of line will be
the primary mode of storms for Wednesday night into Thursday.
Damaging wind gusts should be the primary hazard, but tornadoes
cannot be ruled out. PWATs remain well above normal for this time of
year, so locally heavy rainfall will once again be likely.

The cold front should move through the CWFA during the day on
Thursday, with high pressure building in for the remainder of the
week into the first part of the weekend. Models begin to diverge by
late Saturday with the timing of the next system. Have gone
persistence for now and will have to monitor for a wintry mix in the
NE mtns Saturday night/early Sunday as the atmosphere moistens ahead
of the next system expected early next week.

NListemaa

&&

HYDROLOGY...
The Flash Flood watch will be continued for now. Once this area of
heavier rain passes, additional rain amounts will be 1/2 inch or
less for today.

&&

.AVIATION...
12Z Update...
A mixed bag of LIFR-VFR ceilings and vsbys will improve to
MVFR-VFR ceilings and VFR vsbys through the day. Some potential
for thunderstorms through the afternoon and possibly into early
evening. Surface winds SE-SW becoming WNW 8-12 kts with gusts
around 20 kts for some locations.

//ATL Confidence...12Z Update...
Medium confidence for ceilings/vsbys/weather.
High confidence for winds.

BDL

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          70  53  61  58 /  70  50  50  60
Atlanta         69  52  66  60 /  80  60  40  70
Blairsville     62  46  57  53 /  90  30  50  80
Cartersville    66  48  64  57 /  90  50  40  80
Columbus        76  58  75  63 /  70  60  20  60
Gainesville     66  52  57  55 /  80  40  50  80
Macon           76  58  74  65 /  50  50  20  40
Rome            64  47  65  55 /  90  60  40 100
Peachtree City  72  53  70  60 /  80  60  30  60
Vidalia         80  63  78  67 /  30  30  10  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through this evening for the following zones:
Banks...Barrow...Bartow...Carroll...Catoosa...Chattooga...
Cherokee...Clarke...Clayton...Cobb...Coweta...Dade...Dawson...
DeKalb...Douglas...Fannin...Fayette...Floyd...Forsyth...Gilmer...
Gordon...Gwinnett...Hall...Haralson...Heard...Henry...Jackson...
Lumpkin...Madison...Murray...Newton...North Fulton...Oconee...
Paulding...Pickens...Polk...Rockdale...South Fulton...Towns...
Union...Walker...Walton...White...Whitfield.

&&

SHORT TERM...BDL
LONG TERM....NListemaa
AVIATION...BDL
Hazardous weather outlook, Feb 11, 5:00 AM EST, 4 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
500 AM EST Tue Feb 11 2020

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-121000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
500 AM EST Tue Feb 11 2020

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

...Flash Flood Watch in Effect through this evening for North
Georgia...

Moderate to occasionally heavy rainfall will continue across much
of Georgia today. Within the watch area, an additional 1 to 2
inches will be possible. With very moist soils from recent heavy
rains, runoff from additional heavy rainfall will pose an above-
normal threat for flash flooding. Many larger creeks and rivers
already have high streamflows and will increase the risk of new
flooding and flash flooding.

A few thunderstorms could be come strong, with an isolated severe
storm possible. The primary hazards from any severe thunderstorm
would be damaging wind gusts. A brief tornado cannot be ruled out.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Additional heavy rain on Wednesday night and Thursday will
further increase flooding concerns across the area.

Strong to potentially severe thunderstorms are possible across
portions of western Georgia Wednesday afternoon and evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 10, 7:31 PM ESTRiver Flood WarningFFCMontgomery, Treutlen, Wheeler21 days
Feb 10, 8:36 PM ESTRiver Flood WarningFFCChattahoochee, Muscogee12 hr
Feb 10, 8:36 PM ESTRiver Flood WarningFFCGwinnett19 hr
Feb 10, 8:36 PM ESTRiver Flood WarningFFCCobb, Douglas14 hr
Feb 10, 9:04 PM ESTRiver Flood WarningFFCWhitfield21 days
Feb 10, 10:04 PM ESTRiver Flood WarningFFCForsyth17 hr
Feb 10, 10:21 PM ESTRiver Flood WarningFFCDawson, Forsyth17 hr
Feb 11, 12:24 AM ESTRiver Flood WarningFFCCherokee37 hr
Feb 11, 12:40 AM ESTRiver Flood WarningFFCCherokee34 hr
Feb 11, 5:36 AM ESTRiver Flood WarningFFCMurray, Whitfield4 days
Feb 11, 8:46 AM ESTRiver Flood WarningFFCHaralson11 hr
Feb 11, 2:41 PM ESTSpecial Weather StatementFFCButts, Coweta, Fayette, Heard, Henry, Jasper and 3 more34 min
Feb 11, 3:30 PM ESTSpecial Weather StatementFFCTroup30 min
Feb 11, 4:05 PM ESTSpecial Weather StatementFFCMeriwether25 min
Feb 11, 4:55 PM ESTRiver Flood WarningFFCBarrow, Jackson4 hr

Nearby

River Flood Warnings in Georgia, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.